# SDR 2007FA0001052

- Difficulty date: November 15, 2007
- Submitted: November 30, 2007
- Operation: General aviation
- Aircraft: N617EV
- Make and model: Amtr SPORTSTAR
- Aircraft serial: 20071001
- Aircraft time: 32 hours, 75 cycles
- Engine: Rotax ROTAX912ULS
- System (JASC): 3250 · Landing Gear Steering System
- Part: Steering Sys
- Condition: Sensitivity
- Location: Nlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER A NORMAL LANDING, CFI (WITH 80 HOURS IN TYPE) AND STUDENT (WITH 1.2 HOURS IN TYPE) LOST CONTROL OF THE AIRCRAFT, EXITED THE RUNWAY, AND CAME TO REST IN A DRAINAGE DITCH.  THEY STATED THAT THE EXTREME SENSITIVITY OF THE NOSEWHEEL STEERING LED TO PILOT INDUCED OSCILLATIONS THAT GREW PROGRESSIVELY WORSE UNTIL THE AIRPLANE WAS COMPLETELY UNCONTROLLABLE.  THE SENSITIVITY OF THE NOSEWHEEL STEERING IS A COMMON COMPLAINT, AND HAS BEEN CITED IN SEVERAL OTHER INCIDENTS.
